Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 22, 2022, 8:56 AM CST for Greene County, Hale County, Marengo County, Alabama. It took effect at Feb 23, 2022, 7:12 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 8:56 AM CST (14:56 UTC)
- In effect from
- Feb 23, 2022, 7:12 PM CST
- Expired
- Mar 2, 2022, 5:08 PM CST
- In force
- 7 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL
The radar
The Birmingham radar (KBMX), 113 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River below Selden Dam (WLDA1). The gauge peaked at 96.26 ft at Feb 23, 2022, 7:00 AM CST.
- Action stage
- 90 ft
- Minor stage
- 90 ft
- Moderate stage
- 102 ft
- Major stage
- 105 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02466030, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:33 AM CST, 4 hours 23 minutes earlier.
Area forecast discussion, Feb 22, 4:33 AM CST, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 433 AM CST Tue Feb 22 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0340 AM CST Tue Feb 22 2022/ Today through Wednesday. We'll start out with an abundance of low clouds and patches of fog in association with an ill-defined warm front. The front will wash out and be whisked away by increasing south to southwesterly low- level flow later this morning. The airmass moving in across the region is very warm for late February and associated with a strong subtropical ridge over the Gulf of Mexico. A low-amplitude shortwave trough will support a mid-latitude cyclone moving from the Mid- Mississippi Valley to the Great Lakes. A moderately strong low-level jet axis will extend southwestward from the Ohio Valley to Mississippi and Alabama this afternoon and evening. The strong subtropical ridge and presence of slight anticyclonic curvature in the mid-levels will be supportive of a warm nose and capping around 600 mb this afternoon. This will limit vertical growth of any shower activity across our western half through the afternoon. Despite neutral height tendencies and very little synoptic support, scattered thunderstorm development will be supported by significant moisture advection within a warm advection regime across Northeast Mississippi and Northwest Alabama beginning around 6 PM. CAPE profiles appear conducive of deep convection with LI values reaching -6 in West Alabama. MLCAPE values of 800-1200 J/kg and increasingly large curved hodographs will be sufficient for storms with supercell characteristics after 6 PM. A tornado or two and isolated damaging winds appear possible with these storms in our northwestern counties through midnight. Thereafter, storms should congeal into a slow- moving line. As the approaching cold front becomes parallel with the deep-layer flow, training thunderstorms could result in isolated flash flooding with rainfall amounts of 2 to 3 inches. The front should finally reach the I-20 corridor around daybreak on Wednesday with decreasing rain rates and amounts as the front slows to a crawl across the middle of the forecast area. The temperature forecast behind the front is quite challenging with huge variation from model to model. Northerly surface winds veering to the southwest at 850 mb will support post-frontal isentropic lift. Our forecast has trended cooler with the anticipation of post-frontal clouds. These numbers could be several degrees too high if we remain socked in with low clouds all day. 87/Grantham .LONG TERM... /Updated at 0340 AM CST Tue Feb 22 2022/ Wednesday through Friday. Broad mid/upper-level ridging is expected to remain situated to our south across the Gulf of Mexico and western Caribbean. Low-level ridging and the associated surface high pressure system is better felt across the western Atlantic & Bahamas. This will continue to foster presence of southwesterly flow aloft across the lower Mississippi River Valley and the Deep South Wednesday night along with rising heights and a retreating warm front. Thereafter, a shortwave trough is progged to eject across the Plains toward the Mid/Upper Mississippi River Valley on Thursday. This will promote cyclogenesis to our southwest on Thursday morning, and this low pressure system should propagate northeastward along a quasi- stationary frontal boundary positioned from near the ArkLaTex to the TN Valley area into Thursday afternoon. Best rain chances through this period will remain to our northwest as a result, and most places likely stay warm and dry on Thursday. The shortwave should near the Ohio Valley/Great Lakes regions Thursday night. By then, the trailing/accelerating cold front is forecast to move across the Deep South along with a corridor of rain showers, and perhaps a few thunderstorms. This activity will should move across the forecast area throughout Friday morning with much cooler, drier air following behind from the northwest. Departing dynamics aloft and frontolysis will lead to a gradual decline of rain coverage/intensity into Friday afternoon. Saturday and Sunday. A more westerly flow regime is progged to stretch across the south/southeast CONUS by this weekend with a broad footprint of high pressure encompassing much of the central CONUS. Dry, northerly surface winds are expected on Saturday with cool diurnal temperatures as a result. However, most operational models depict an elongated zone of shear vorticity stretched from the Northeast toward the High Plains on Saturday, with a positively tilted shortwave positioned at the end. This perturbation is progged to advance east late Saturday and into Sunday which would favor isentropic ascent and light rain chances across the antecedent cool air mass across the Deep South. 40/Sizemore && .AVIATION... 12Z TAF Discussion. IFR ceilings will continue at most locations through 15-16Z with improvement expected thereafter. Winds will continue to transition from southeasterly to southerly while increasing in magnitude. Isolated showers could form near KTCL by late morning or early afternoon, but impacts should be minimal. Most of the thunderstorm activity from 00-06z should stay just north of the KTCL to KBHM corridor before finally affecting those sites after 06Z. 87/Grantham && .FIRE WEATHER... Strong southerly flow will persist through this evening along with increasing moisture content. 20 ft winds will range 8-12 mph. This will coincide with a system in the region which will impact areas northwest this evening and tonight with thunderstorms and locally heavy rainfall. This activity will shift southeast tomorrow morning along a weakening front. RH values will remain elevated on Wednesday as a result. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 58 68 54 76 / 20 80 60 20 10 Anniston 75 61 69 57 77 / 10 50 60 20 10 Birmingham 75 60 68 58 77 / 20 70 60 20 10 Tuscaloosa 77 61 67 58 78 / 30 70 50 20 20 Calera 76 61 68 59 78 / 20 50 50 20 10 Auburn 77 61 75 59 78 / 10 10 30 0 0 Montgomery 81 64 80 59 82 / 10 10 30 0 10 Troy 81 62 81 60 81 / 10 10 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch from 3 PM CST this afternoon through Wednesday morning for the following counties: Fayette...Lamar...Marion... Walker...Winston. &&
Hazardous weather outlook, Feb 22, 6:50 AM CST, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 650 AM CST Tue Feb 22 2022 ALZ011>015-017>050-231600- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 650 AM CST Tue Feb 22 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Fog development is possible across southeastern portions of Central Alabama through 9 AM with visibilities as low as one mile in a few places. A few severe storms are possible between 6 PM and midnight across northwestern portions of Central Alabama or along and northwest of Interstate 59. A tornado or two and isolated damaging winds up to 60 mph appear possible. In addition to the severe weather threat, there is a potential for 2 to 3 inches of rain with these storms which may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Minor flooding is forecast along portions of the Tombigbee River Thursday into Friday. Please see the latest flood statements for more details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed late this afternoon into tonight.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:02 PM CST | River Flood Warning | BMX | Greene, Pickens, Sumter | 7 days |
| Feb 21, 9:33 PM CST | Flood Watch | BMX | Blount, Fayette, Lamar, Marion, Walker, Winston | 35 hr |
| Feb 22, 8:44 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 9 days |
| Feb 22, 8:47 AM CST | River Flood Warning | BMX | Greene, Marengo, Sumter | 5 days |
| Feb 22, 5:11 PM CST | Special Weather Statement | BMX | Chilton | 34 min |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.